Alert archive / Texas / Special Weather Statements in 2018
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 2, 2018, 7:21 PM CDT for Gaines County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2018, 7:21 PM CDT (00:21 UTC)
- Expired
- Jul 2, 2018, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
County Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 111 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2786 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508
WWUS84 KMAF 030021
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
721 PM CDT MON JUL 2 2018
TXZ045-030100-
Gaines TX-
721 PM CDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GAINES COUNTY UNTIL 800
PM CDT...
At 720 PM CDT, Doppler radar was tracking strong thunderstorms in
western Gaines County, moving north at 15 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Seminole, Gaines County Airport, Paynes Corner, Higginbotham and
Gaines County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3296 10260 3271 10260 3256 10288 3266 10304
3296 10305
TIME...MOT...LOC 0020Z 222DEG 16KT 3268 10291
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 2, 6:52 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 2, 6:52 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 652 PM CDT Mon Jul 2 2018 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... Thunderstorms are ongoing at issuance, with FST and HOB the most likely to see impacts this evening. Thus, have included TEMPOs there, and will monitor/amend as needed elsewhere. Strong winds and heavy rainfall could result in brief MVFR conditions in thunderstorms, but otherwise, VFR conditions will prevail. Winds will generally remain southeasterly through the period, with gusts to around 20-25kt possible at all terminals this evening due to storms and outflow boundaries, with gusts expected to diminish by 06Z. Sustained speeds should remain under 12kt thereafter. && .PREV DISCUSSION... /issued 228 PM CDT Mon Jul 2 2018/ DISCUSSION... Upper ridging is beginning to build in across the area from the east, but low heights and abundant moisture are still allowing storms to develop this afternoon. Best chances remain over the higher terrain and adjacent plains. Heavy rain and localized flash flooding is possible with any storm. Similar conditions (a bit less storm coverage) are expected Tuesday with temperatures again several degrees above normal. Attention then turns to the east to an inverted trough currently moving west along the northern Gulf Coast. Ridging to the north will continue to force this system west across Texas this week. Subsidence on the west side of the trough will keep most locations dry and hot Wednesday. Tropical moisture and cooler temperatures are forecast to arrive Thursday as the trough moves across the Big Bend. It's hard to tell how far north we will see rain Thursday as the upper ridge really amplifies over the Plains. Deep easterly flow will keep temperatures near normal through the weekend with a chance for showers and storms each day. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 101 74 102 / 10 0 0 0 Carlsbad 72 99 71 100 / 20 30 20 10 Dryden 74 100 74 102 / 10 10 0 0 Fort Stockton 73 98 72 99 / 20 10 10 0 Guadalupe Pass 70 94 71 95 / 10 20 10 20 Hobbs 71 96 70 97 / 30 20 10 0 Marfa 65 92 64 94 / 40 40 20 10 Midland Intl Airport 74 99 73 100 / 10 10 0 0 Odessa 74 99 74 100 / 10 10 0 0 Wink 74 100 73 101 / 20 20 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jul 2, 1:00 PM CDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 100 PM CDT Mon Jul 2 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 100 PM CDT Mon Jul 2 2018 /1200 PM MDT Mon Jul 2 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms from the northwest Permian Basin, Southeast New Mexico, southward across the Upper Trans Pecos, Van Horn area, Davis/Glass Mountains, Marfa Plateau, Stockton Plateau and over the Big Bend region will persist into the evening. Some of the storms will produce strong winds, locally heavy rainfall and frequent lightning strikes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Jul 2, 2:58 PM CDT, 4 hours 23 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 258 PM CDT MON JUL 2 2018 TXZ075-022045- Pecos TX- 258 PM CDT MON JUL 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS COUNTY UNTIL 345 PM CDT... At 257 PM CDT, Doppler radar was tracking a strong thunderstorm near Fort Stockton, moving north at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fort Stockton, Fort Stockton-Pecos County Airport and Firestone Test Track. This includes Interstate 10 between mile markers 244 and 260. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3080 10293 3090 10314 3120 10311 3114 10270 TIME...MOT...LOC 1957Z 172DEG 14KT 3089 10300 67
Special weather statement, Jul 2, 5:05 PM CDT, 2 hours 16 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 505 PM CDT MON JUL 2 2018 TXZ075-022245- Pecos TX- 505 PM CDT MON JUL 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS COUNTY UNTIL 545 PM CDT... At 505 PM CDT, Doppler radar was tracking a strong thunderstorm over Fort Stockton, moving northeast at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Fort Stockton and Fort Stockton-Pecos County Airport. This includes Interstate 10 between mile markers 255 and 271. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3077 10278 3089 10297 3117 10283 3103 10257 TIME...MOT...LOC 2205Z 211DEG 11KT 3091 10284 84
Special weather statement, Jul 2, 6:25 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
525 PM MDT MON JUL 2 2018
NMZ029-030000-
Northern Lea County NM-
525 PM MDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 600
PM MDT...
At 525 PM MDT, Doppler radar was tracking a strong thunderstorm near
Tatum, moving north at 5 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Tatum, McDonald, Gladiola and Tatum Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3315 10315 3310 10344 3331 10357 3349 10330
3341 10313
TIME...MOT...LOC 2325Z 165DEG 5KT 3321 10328
10Special weather statement, Jul 2, 6:51 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 551 PM MDT MON JUL 2 2018 NMZ033-030015- Central Lea County NM- 551 PM MDT MON JUL 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA COUNTY UNTIL 615 PM MDT... At 550 PM MDT, Doppler radar was tracking a strong thunderstorm near Monument, or near Hobbs, moving north at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Hobbs, Monument, Humble City, Industrial Airpark, Knowles and Lea County Regional Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3261 10314 3260 10325 3287 10345 3290 10307 TIME...MOT...LOC 2350Z 166DEG 27KT 3268 10322 10
Local storm report, Jul 2, 6:58 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
658 PM CDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND GST 5 NW HOBBS 32.79N 103.22W
07/02/2018 M59 MPH Lea NM MESONET
&&
DHSpecial weather statement, Jul 2, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
721 PM CDT MON JUL 2 2018
TXZ045-030100-
Gaines TX-
721 PM CDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GAINES COUNTY UNTIL 800
PM CDT...
At 720 PM CDT, Doppler radar was tracking strong thunderstorms in
western Gaines County, moving north at 15 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Seminole, Gaines County Airport, Paynes Corner, Higginbotham and
Gaines County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3296 10260 3271 10260 3256 10288 3266 10304
3296 10305
TIME...MOT...LOC 0020Z 222DEG 16KT 3268 10291
10The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:19 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Jul 2, 9:23 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Jul 3, 4:09 PM CDT | Special Weather Statement | MAF | Reeves | 51 min |
| Jul 3, 4:47 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Pecos, Reeves | 3 hr |
| Jul 3, 5:35 PM CDT | Special Weather Statement | MAF | 25 min |
Nearby
Special Weather Statements in Texas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.